Thread Rating:
  • 0 Vote(s) - 0 Average
  • 1
  • 2
  • 3
  • 4
  • 5
Citalopram (SSRI) cessation
#1
Not sure which forum this should go in but anyway...
After taking 20mg of Citalopram (an SSRI) for about 9 years, I stopped. Just over two months ago. Yes, I know you’re supposed to taper it off but I’m through the obvious physical withdrawal symptoms now (they lasted three weeks) so I think I might as well keep going. One thing that’s not really clear is how’s long it takes your brain to get back to normal. I’ve read estimates that vary from 3 to 10 months.  Does anyone here have experience of coming off an SSRI? Especially cold turkey? What was your experience with it? How long before you felt “back to normal”?
Reply
#2
I haven't really quit cold turkey, only there are times where I forget to take my meds, sometimes a few days in a row because I feel good/normal. THEN I notice a decline in mood. But if you're already off them for 2 months .. I odn't know .. you should just ask a doc for advice.
Signed,

Lowlander


_________________

DISCLAIMER: The views I express are my own opinion. I will always try to be as civilized as possible. Might I have offended you so much that you get nightmares or that you just really feel upset, feel free to send me a PM.


[Image: rzJj1.png]




Want to join our discord group so you can chat away with people? Check out our chat room !


Reply
#3
(08-06-2018, 01:46 AM)Ghost77 Wrote: Not sure which forum this should go in but anyway...
After taking 20mg of Citalopram (an SSRI) for about 9 years, I stopped. Just over two months ago. Yes, I know you’re supposed to taper it off but I’m through the obvious physical withdrawal symptoms now (they lasted three weeks) so I think I might as well keep going. One thing that’s not really clear is how’s long it takes your brain to get back to normal. I’ve read estimates that vary from 3 to 10 months.  Does anyone here have experience of coming off an SSRI? Especially cold turkey? What was your experience with it? How long before you felt “back to normal”?

Hi Ghost77, 
I think the best thing would be to talk to your doctor about it. I've had different experiences quitting cold turkey, but I have not stopped taking my medication completely for as long as you have. Usually I would need to start back up. I only said talk to your doctor because I know that with the medication I take, another person I know can't take this medication as it gives her panic attacks. So it may be different for each person. For the time I was off my medication though, I would get too moody and my brain would almost feel like it was in a fog, so I would feel like I need to start taking it again. However, I have stopped the SSRI I have taken for 5 years and I'm still feeling physical withdrawal symptoms. But, it had starting giving me panic attacks (from our guess), so this time stopping cold turkey I actually feel better. 

Sometimes I wish there was a magic button or magic wand we could wave to figure out exactly how the medication we take affects our bodies.
Reply
#4
(08-11-2018, 02:38 PM)Look@theflowersTLOU Wrote: Sometimes I wish there was a magic button or magic wand we could wave to figure out exactly how the medication we take affects our bodies.

Actually, there kind of is.  If you get genetic testing down, it can tell you which meds would likely work best for you.  Insurance will only  cover it if you have a damn good reason for needing it, though and it could get expensive.  

If you google it, you can find more info about it.
Want to talk?  Check out the CHAT ROOM Smile

[Image: images?q=tbn:ANd9GcTMvC1dip6fFujofVYQoOU...g15Slkutwg]
Reply


Forum Jump:


Users browsing this thread: 1 Guest(s)